Respiratory Disorders Expert Forum
Swelling tongue- Side effect of Advair/Spiriva??
About This Forum:

This forum is for questions and support regarding lung and respiratory issues. such as: Allergies, Asthma, Bronchitis, Colds - Flu, Chronic Cough, COPD, Cystic Fibrosis, Emphysema, Fibrosis, Lung Abscess, Nasal Polyps, Pleurisy, Pneumonia, Sarcoidosis, Sinusitis, Tuberculosis.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Swelling tongue- Side effect of Advair/Spiriva??

I am a 43 year old man who was recently diagnosed with COPD, specificaly Emphysema. I first began using Spiriva about a year ago with a severe upper respiratory infection/Bronchial infection, and noticed that every now and then, my tongue swells up. The swelling seems to be mainly the bottom of the tongue and feels bruised before and during the swelling, at the base of the tongue. I have heard that this could be a possible side effect of Spiriva, but can't find the info anywhere. At first I thought that the swelling was an alergic (allergic) reaction to food, but when Benedril did not reduce the swelling and Ibuprofen did, I had to rethink it. If this IS a reaction, do I need another medication? If so, what other option is there? By the way,The swelling seems random, only happening occasionaly.
Related Discussions
248663_tn?1198086695
If this was an allergic reaction to Spriva, it would happen whenever you use it and not sporadically.  Swelling that involves blood vessels and not simply a hive which itches is called angioedema and can be caused by many different things.  That may be why the antihistamine did not work.  Any swelling of the tongue can be potentially dangerous and I would recommend speaking to your physician about this soon.
4 Comments
Blank
25201_tn?1255584436
As a user of the same medications you mentioned I would ask ..... are you really diligent about rinsing your mouth and gargling after each use ??? And I don't mean just a quick swish, I sometimes even brush my teeth as well as rinse several times after each use. Just a thought.
Blank
Avatar_m_tn
I never thought to rinse my mouth after using my inhalers, and my Dr. never mentioned it. I'll give it a try and see if it stops the swelling...although, this happens only occasionaly, it still worries me!
Blank
25201_tn?1255584436
Hi again .... I'm amazed that you weren't told about rinsing after inhaler use. Espscially the powder ones. I hope it helps .... good luck.
Blank
Avatar_f_tn
A related discussion, Spriva Advair was started.
Blank
Continue discussion Blank
Blank
Request an Appointment
MedHelp Health Answers
Blank
Asthma Tracker
Asthma Tracker
Start Tracking Now
Blank
Allergy Tracker
Allergy Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank